MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-S (MNS3); SERACLONE® ANTI-S (MNS3); 2ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-S (MNS3); SERACLONE® ANTI-S (MNS3); 2ML
Catalog Number 808052100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false positive results with anti-s when the patient has a positive dat.The customer has had two patients where genotype testing from a reference lab indicated that they were s negative and using seraclone anti-s lot 8913180-01 the results were positive 1+.One of the patient's cells were treated with ega (chemical treatment to disassociate igg from the cells) and the testing was repeated.The reaction with seraclone anti-s was still positive, even stronger.The date of event is not known.The customer said to send in the patient sample and the supposedly defective product seraclone anti-s for investigational testing.Our quality control laboratory is still waiting for the material.Still we are not in the position to provide a conclusive statement.The root cause analysis is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported that two patients reacted 1+ positively with seraclone anti- s (ref 808052100, lot 8913180-01), although the genotype testing from the reference laboratory indicated that they were s negative.Both patient had a positive direct antiglobulin test (dat).The customer recognized that there is a note in the section limitations of the instruction for use that a positive dat may cause a false positive result.Therefore the customer asked for advice on how to correctly antigen type patients with a positive dat.Our quality control laboratory provided a work instruction for a heat elution.The customer did not perform it in order not to use up the patient sample.The customer pointed out that both samples that caused false positive results were not only igg but igg and complement coated.The customer had no issues with samples that were only igg sensitized.The customer returned one patient sample (#2) and the supposedly defective product (complaint sample) for investigational testing.When we received the material from customer, the patient sample was very hemolytic.The positive dat with anti-igg and anti-c3d could be confirmed in the tube test and the gel method.Furthermore the patient sample was tested with the complaint sample and two reference lots and yielded correct negative results.The tests were performed with incubations at 2 to 8°c, room temperature and 37°c.Additionally the patient sample was tested with a polyclonal anti-s and yielded a positive result.After a treatment of the patient red blood cells with chloroquine the determination of the s antigen in the indirect antiglobulin test (iat) with a human anti-s yielded a correct negative result.The results with seraclone anti-s remained negative.The patient sample was also tested for antibody screening in the ih system.The patient sample had a positive auto control and strong positive results with all three reagent red blood cells of ih-cell i-ii-iii.The complaint sample was also tested for potency and specificity.The testing was done in parallel with our quality control laboratory's retention sample.The minimum titer of 8 was exceeded.All positive and negative results were correct.We did not observe any false positive result.The complaint sample as well as the retention sample showed comparable results in all tests.Testing by our quality control laboratory confirmed that the allegedly defective lot of seraclone anti-s functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Based on the test results of our quality control laboratory the complaint is classified as unjustified: the complaint sample as well as the retention sample reacted as expected.The phenomenon reported by customer could not be confirmed, maybe due to the gross hemolysis or the age of the patient sample.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT ANTI-S (MNS3)
Common Device Name
SERACLONE® ANTI-S (MNS3); 2ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key10091543
Report Number9610824-2020-00025
Device Sequence Number2680715
Product Code QHR
UDI-Device Identifier07611969951536
UDI-Public(01)07611969951536(17)210318(10)8913180-01
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Catalogue Number808052100
Device Lot Number8913180-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date05/27/2020
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1